MAUDE Adverse Event Report: LIEBEL-FLARSHEIM INJECTOR OPTIONE BASE SYSTEM

LIEBEL-FLARSHEIM INJECTOR OPTIONE BASE SYSTEM
Model Number 847002
Medical Device Problem Code Infusion or Flow Problem (2964)
Health Effect - Clinical Code Extravasation (1842)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Overall investigation summary: a complaint was received on optione injector 847002 serial number (b)(6) alleging that they had experienced extravasations on multiple patients and wanted service to evaluate the injector.The photos provided by the customer confirmed that these patients had experienced an extravasation.A service engineer was dispatched to the customer site and conducted performance testing.The testing verified that the flow rate & pressure limits were within permitted range and that the equipment was fully operational.The issue reported by the customer was determined to not be caused by the equipment.The injector system was fully operational and released back to customer for use.Extravasations are generally due to user related issues.The injector does not have the capability to prevent or detect an extravasation (infiltration).However, precautions to minimize an extravasation are provided in the operator's manual.Additionally, described in the manual are i.V.Site patency check techniques, including a manual method and another using a patency key in the setup screen.The service engineer did note that the customer uses syringes not approved for use with this injector, which could have been a factor in these cases.Service therefore advised the customer to have a guerbet application team conduct training to help mitigate the recurrence of the incident.The customer accepted and the training was completed.A review of guerbet complaint tracking system (cts) showed no related complaint activity for this device.Impact assessment summary: extravasation (injury) to the four (4) patients imdrf codes: b01; c23; d11 root / probable cause code: personnel - training - inadequate root / probable cause summary: refer to investigation summary.No additional capa required at this time.Guerbet quality will continue to monitor and trend forsimilar issues.These trends and issues are reported on during quality metrics review and during the management reviews to consider input for additional corrective action.Disposition summary: unit remained in service.
 
Event or Problem Description
This case was reported by a facility in brasilia, brazil on (b)(6) 2024.Reporter informed that "it's infusing it wrong, extravasating contrast."i request preventive maintenance and functional verification of the equipment, in one week there were 4 overflows.Additional information received on 29-mar-2024: patient was connected.Patient had extravasation.Waiting for additional information in regards to patient.Additional information received on 01-apr-2024: there was no report of an error message on the injector.-what was the flow rate and the pressure limit they programmed and the actual flow rate they saw during the procedure? the flow rate normally used has not been greater than 3.5ml/s -what was the outcome of the 4 patients? did the 4 of them have extravasation or only the last one ? there were 3 cases reported.Noneof the 3 exams were completed.2 i have already discharged; 1 i will still follow up until 29 mar 2024.So far, none have had any injuries.Follow-ups were carried out by telephone; discharges were given after patients reported being asymptomatic.-is it possible to have the name of contrast media used if it is a guerbet product ? henetix, batch: 23wc369b, was made 1.2ml per kg.

Brand Name
INJECTOR OPTIONE BASE SYSTEM
Common Device Name
INJECTOR OPTIONE BASE SYSTEM
Manufacturer (Section D)
LIEBEL-FLARSHEIM
2111 e. galbraith rd
cincinnati OH 45237
Manufacturer Contact
fred reckelhoff
2111 e. galbraith rd
cincinnati 45237
MDR Report Key19173637
Report Number1518293-2024-00010
Device Sequence Number12717182
Product Code IZQ
UDI-Device Identifier10746190002758
UDI-Public0110746190002758
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
K152361
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection,Other
Type of Report Initial
Report Date (Section B) 04/24/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number847002
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Initial Report FDA Received Date04/24/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/31/2018
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown